Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Miami, FL

September 7, 2011Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 7, 2011, 3:52 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2011, 3:52 PM EDT (19:52 UTC)
Expired
Sep 7, 2011, 4:15 PM EDT
In force
23 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:00 PM EDTTSTM WND DMGBoca Raton, FLA THUNDERSTORM PRODUCED A WIND GUST OF 60 MPH AT LYONS ROAD AND GLADES ROAD A HALF A MILE WEST OF THE FLORIDA TURNPIKE. THIS WIND GUST BLEW OVER A GAS GRILL AS WELL AS AN OUTDOOR REPTILE TANK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WUUS52 KMFL 071952
SVRMFL
FLC011-099-072015-
/O.NEW.KMFL.SV.W.0062.110907T1952Z-110907T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARGATE...AND
  MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  MARGATE...
  COCONUT CREEK...
  DEERFIELD BEACH...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 2632 8007 2618 8018 2628 8031 2647 8007
TIME...MOT...LOC 1952Z 224DEG 15KT 2627 8020

$$

KOB
2 follow-up statements
979 
WWUS52 KMFL 072007
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT WED SEP 7 2011

FLC011-099-072015-
/O.CON.KMFL.SV.W.0062.000000T0000Z-110907T2015Z/
BROWARD FL-PALM BEACH FL-
407 PM EDT WED SEP 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN PALM BEACH AND NORTHEASTERN BROWARD COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SANDALFOOT COVE...MOVING
NORTHEAST AT 15 MPH.

TRAINED SPOTTERS REPORTED 60 MPH WIND GUSTS IN WESTERN BOCA RATON.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2632 8007 2628 8031 2647 8007
TIME...MOT...LOC 2006Z 221DEG 14KT 2631 8017

$$

KOB
001 
WWUS52 KMFL 072015
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT WED SEP 7 2011

FLC011-099-072025-
/O.EXP.KMFL.SV.W.0062.000000T0000Z-110907T2015Z/
BROWARD FL-PALM BEACH FL-
415 PM EDT WED SEP 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH AND
NORTHEASTERN BROWARD COUNTIES HAS EXPIRED...

HOWEVER, THUNDERSTORMS REMAIN IN THE AREA. FREQUENT 
LIGHTNING...GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAINFALL ARE 
STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR 
THE LATEST UPDATES.

LAT...LON 2632 8007 2628 8031 2647 8007
TIME...MOT...LOC 2007Z 221DEG 14KT 2631 8017

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:37 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 7, 2:37 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT WED SEP 7 2011

...CONTINUE THE WET PATTERN REST OF THIS WEEK OVER SOUTH FLORIDA...
...SOUTH FLORIDA NEEDS TO MONITOR TROPICAL STORM MARIA THROUGH THE WEEKEND...

.DISCUSSION...
THE STATIONARY FRONT WAS LOCATED ALONG THE I-4 CORRIDOR EARLY THIS
AFTERNOON...AS A SHORT WAVE WAS MOVING INTO SOUTHWEST CENTRAL
FLORIDA. THE FRONT WILL REMAIN NEARLY STATIONARY THIS AFTERNOON
INTO THIS EVENING...AS THE SHORT WAVE MOVES ACROSS CENTRAL
FLORIDA. THIS WILL KEEP THE STEERING FLOW IN A SOUTHWEST DIRECTION
AND ALLOW FOR CONTINUATION OF THE SHOWER AND THUNDERSTORM
DEVELOPMENT OVER THE CWA WITH THE HIGHEST COVERAGE OVER THE LAKE
OKEECHOBEE AND PALM BEACH COUNTY AREAS. SO HAVE INCREASE THE POPS
UP A LITTLE BIT OVER THE CWA FOR REST OF THIS AFTERNOON INTO THE
EVENING HOURS FROM AROUND 30 TO 40 PERCENT OVER THE SOUTHERN AREAS
TO 50 TO 60 PERCENT OVER THE LAKE OKEECHOBEE REGION.

THE SHOWERS AND THUNDERSTORMS SHOULD SLOWLY DISSIPATE THIS
EVENING..AS THE HEATING OF THE DAY IS LOST OVER SOUTH FLORIDA.
HOWEVER...WITH THE FRONT STILL NEAR BY THERE COULD STILL BE SOME
SHOWERS AND THUNDERSTORMS OVER THE GULF WATERS AND THE WEST COAST
METRO AREAS TONIGHT. THEREFORE...PLAN ON KEEPING ISOLATED TO
SCATTERED POPS OVER THE CWA THIS EVENING BEFORE GOING DRY EXCEPT
FOR ISOLATED POPS AFTER MIDNIGHT WEST COAST METRO AREAS.

ON THURSDAY...THE STATIONARY FRONT WILL DRIFT A LITTLE BIT SOUTH
INTO SOUTH CENTRAL FLORIDA...AS ANOTHER SHORT WAVE OVER THE SOUTH
CENTRAL GULF MOVES NORTHEAST AND THROUGH THE SOUTH CENTRAL FLORIDA
OR LAKE OKEECHOBEE AREA. THIS WILL KEEP THE STEERING FLOW IN A
SOUTH TO SOUTHWEST DIRECTION AND CONTINUE THE SCATTERED POPS OVER
THE CWA...EXCEPT NUMEROUS POPS OVER THE LAKE OKEECHOBEE REGION.
THE BEST CHANCE WILL BE IN THE AFTERNOON HOURS ON THURSDAY.

FOR FRIDAY...THE FRONT WILL MOVE BACK NORTH INTO CENTRAL
FLORIDA...AS HIGH PRESSURE STARTS TO BUILD BACK INTO THE AREA FROM
THE WESTERN ATLANTIC WATERS. THIS WILL ALLOW FOR MORE OF A
SOUTHERLY WIND FLOW ON FRIDAY AND ALLOW FOR BOTH SEA BREEZES TO
DEVELOP AND PUSH SLOWLY INLAND. THIS WILL FOCUS THE HIGHS POPS
OVER THE INTERIOR AND LAKE OKEECHOBEE AREA ON FRIDAY.

THERE COULD ALSO BE SOME PATCHY FOG OVER THE INTERIOR AREAS
LATE TONIGHT AND AGAIN LATE THURSDAY NIGHT...DUE TO THE LIGHT
WINDS AND THE TROPICAL MOISTURE IN PLACE. SO WILL ADD PATCHY FOG
OVER THE INTERIOR AREAS FOR LATE TONIGHT AND AGAIN LATE THURSDAY NIGHT.

.EXTENDED FORECAST...
THE FRONT WILL WASH OUT OVER CENTRAL FLORIDA ON SATURDAY ALLOWING
FOR THE RIDGE OF HIGH PRESSURE TO BUILD AND MOVE NORTH INTO
CENTRAL FLORIDA OVER THE WEEKEND. THIS WILL ALLOW FOR THE STEERING
FLOW TO BECOME EASTERLY OVER THE CWA THIS WEEKEND. AT THE SAME
TIME...A TROPICAL WAVE NEAR THE LEEWARD ISLANDS WILL ALSO CONTINUE
TO MOVE THE WEST NORTHWEST AND THROUGH THE CARIBBEAN SEAS THIS
WEEKEND. THE NORTHERN PORTION OF THE WAVE COULD MOVE THROUGH SOUTH
FLORIDA ON SUNDAY INCREASING THE CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA. HOWEVER...THE POPS WILL REMAIN IN THE
CHANCE CAT FOR ALL OF SOUTH FLORIDA THIS WEEKEND WITH THE HIGHEST
POPS OVER THE WESTERN PORTION OF SOUTH FLORIDA EACH DAY.

TROPICAL STORM MARIA IS FORECAST BY THE NATIONAL HURRICANE CENTER
TO MOVE TO THE WEST NORTHWEST LATE THIS WEEK AND BE NEAR THE
SOUTHERN BAHAMA ISLANDS BY MONDAY MORNING. THE LONG RANGE MODELS
ARE ALSO SHOWING MARIA TO MOVE NORTHWEST NEAR THE BAHAMA ISLANDS
EARLY TO MIDDLE OF NEXT WEEK. HOWEVER...THE ERROR ON THE POSITION
OF TROPICAL SYSTEMS THIS FAR OUT IS MORE THAN 300 MILES. FLORIDA
RESIDENTS AND VISITORS NEED TO CONTINUE TO MONITOR THE LATEST
FORECAST FROM THE NATIONAL HURRICANE CENTER ON TROPICAL STORM
MARIA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
THE WINDS WILL BE SOUTH TO SOUTHWEST AT LESS THAN 10 KNOTS OVER
ALL OF SOUTH FLORIDA WATERS TONIGHT THROUGH FRIDAY...BEFORE
BACKING BACK TO A SOUTHEAST TO EAST DIRECTION AND INCREASING 10 TO
15 KNOTS BY LATE THIS WEEKEND. THERE WILL ALSO BE A NORTHEAST
SWELLS OF 1 TO 2 FEET IN THE ATLANTIC WATERS WITH 2 TO 3 FEET
OVER THE PALM BEACH WATERS TONIGHT INTO THURSDAY DUE TO HURRICANE
KATIA MOVING NORTH IN THE WESTERN ATLANTIC WATERS. DUE TO THE
LIGHT WIND FLOW...THE SEAS WILL REMAIN BELOW 6 FEET IN THE
ATLANTIC WATERS. THE GULF WATERS WILL ALSO REMAIN BELOW 3 FEET
THROUGH THE WEEKEND. BOATING CONDITIONS WILL BE GOOD OVER SOUTH
FLORIDA WATERS OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS THROUGH THE
WEEKEND.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT
CRITICAL VALUE THROUGH THE WEEKEND. THEREFORE...NO PROBLEMS WITH
THE WEATHER WEATHER OVER SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  91  75  90 / 30 50 30 40
FORT LAUDERDALE  77  91  79  90 / 20 40 20 30
MIAMI            76  92  78  91 / 20 30 20 30
NAPLES           75  90  75  90 / 30 50 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Sep 7, 9:42 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
942 AM EDT WED SEP 7 2011

FLZ063-066>075-168-172>174-080930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
942 AM EDT WED SEP 7 2011

...SCATTERED THUNDERSTORMS, SOME WITH STRONG GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: A LIGHT SOUTHWESTERLY FLOW WILL RESULT IN A SLIGHT
RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES OF COLLIER
COUNTY TODAY. A SMALL NORTHEAST SWELL WILL CONTINUE TO BUILD INTO
THE ATLANTIC WATERS TO THE EAST OF PALM BEACH COUNTY TODAY,
RESULTING IN A SLIGHT RISK OF RIP CURRENTS FOR THE ATLANTIC COAST
BEACHES OF PALM BEACH COUNTY.

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREATS WILL BE
LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

WATERSPOUTS: THE COMBINATION OF LIGHT SOUTHWESTERLY WINDS AND THE
PRESENCE OF LOW LEVEL CLOUD CONVERGENCE BANDS WILL RESULT IN A
SLIGHT RISK OF WATERSPOUTS ACROSS THE LOCAL GULF WATERS.

WIND: A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY
CONTAIN GUSTY WINDS OF 40 TO 50 MPH.

TEMPERATURES: MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 100 TO
104 DEGREES IN PORTIONS OF SOUTH FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD, WITH THE
BEST CHANCE DURING AFTERNOON AND EVENING HOURS. THE PRIMARY
IMPACTS WILL BE LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORMS WITH
STRONG WINDS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 7, 2:33 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT WED SEP 7 2011

FLZ073-074-071915-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
233 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MIAMI-DADE COUNTY

* UNTIL 315 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR KENDALE LAKES...AND MOVING NORTH AT 15
  MPH.

* THE STORM WILL AFFECT...
  SWEETWATER...
  MICCOSUKEE RESORT...
  DORAL...
  MEDLEY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS TO 45
MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2592 8058 2595 8033 2571 8034 2570 8047
TIME...MOT...LOC 1833Z 170DEG 12KT 2575 8042

MJB
Special weather statement, Sep 7, 2:46 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT WED SEP 7 2011

FLZ066-067-070-071-071930-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
246 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BROWARD COUNTY
  EXTREME SOUTHWESTERN PALM BEACH COUNTY
  SOUTHEASTERN HENDRY COUNTY
  EAST CENTRAL COLLIER COUNTY

* UNTIL 330 PM EDT

* AT 243 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...AND
  MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  BIG CYPRESS SEMINOLE INDIAN RESERVATION...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2645 8103 2632 8075 2609 8097 2613 8108
TIME...MOT...LOC 1846Z 194DEG 14KT 2620 8100

MJB
Special weather statement, Sep 7, 3:26 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT WED SEP 7 2011

FLZ071-072-072000-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
326 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BROWARD COUNTY

* UNTIL 400 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WESTON...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  WESTON...
  COOPER CITY...
  NOVA SOUTHEASTERN UNIVERSITY...
  SAWGRASS MILLS MALL...
  PLANTATION...
  SUNRISE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES. THERE COULD ALSO BE SOME MINOR STREET FLOODING AS THIS
STORM IS CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAINFALL IN A
SHORT AMOUNT OF TIME.

LAT...LON 2628 8028 2607 8018 2598 8045 2615 8053
TIME...MOT...LOC 1925Z 216DEG 11KT 2612 8039

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:33 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Sep 7, 2:46 PM EDTSpecial Weather StatementMFLHendry44 min
Sep 7, 3:26 PM EDTSpecial Weather StatementMFLBroward34 min
Sep 7, 4:14 PM EDTSpecial Marine WarningMFL61 min
Sep 7, 4:18 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Sep 7, 4:40 PM EDTAreal Flood AdvisoryMFLPalm Beach50 min
Sep 7, 4:54 PM EDTSpecial Weather StatementMFLMartin36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.